Heavy Rain, Flagler
- When
- July 21, 2:01 PM EST to 2:21 PM EST
- Where
- Flagler County, Palm Coast
- Reported by
- Trained Spotter
- Coordinates
- 29.570, -81.210
A spotter measured 1 inch of rainfall in 20 minutes.
A surface trough across SE Georgia which combined with a moist and unstable airmass triggered strong to severe storms across the local area during the afternoon and evening hours. Activity started along the Gulf Coast in the morning, then tracked eastward through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface trough across SE Georgia which combined with a moist and unstable airmass triggered strong to severe storms across the local area during the afternoon and evening hours. Activity started along the Gulf Coast in the morning, then tracked eastward through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 10:35 AM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT TUE JUL 21 2015
.UPDATE...DEWPOINTS ARE QUITE HIGH OVER SE GA AND PORTIONS OF NE
FL AND COMBINED WITH TEMPS IN THE 90S ARE CREATING HEAT INDICES
ALREADY AT OR JUST BELOW 108. CRITERIA FOR THE ADVISORY FOR OUR
FORECAST AREA IS 108 TO 112. THUS WE HAVE RAISED A HEAT ADVISORY
FOR PORTIONS OF SE GA UNTIL 6 PM TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 96 75 95 75 / 50 20 40 30
SSI 95 76 93 79 / 50 20 40 20
JAX 94 75 94 77 / 60 20 40 20
SGJ 93 76 92 77 / 60 20 50 20
GNV 92 75 91 77 / 60 20 50 20
OCF 90 74 90 76 / 50 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-
INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
SHASHYHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1138 AM EDT TUE JUL 21 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-221000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA- BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL- COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1138 AM EDT TUE JUL 21 2015 ...NUMEROUS SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING DURING THE AFTERNOON AND EARLY EVE... ...HEAT ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA REST OF TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON WITH STORMS FIRST DEVELOPING TOWARDS THE GULF COAST AND SPREADING NORTHEAST ACROSS THE REGION THE REST OF THE AFTERNOON INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. STORM MOTION WILL BE MAINLY EAST AT 10 TO 15 MPH. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA WHERE HEAT INDICES OF 108 TO 112 CAN BE EXPECTED AT TIMES. ELSEWHERE HEAT INDICES REACH MOSTLY INTO THE 103 TO 108 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEK WITH AFTERNOON HEAT INDICES OF 104 TO 108 DEGREES. SLIGHTLY LOWER HEAT INDICES ARE EXPECTED BY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1238 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM LIGHTNING HAZLEHURST 31.87N 82.60W
07/20/2015 JEFF DAVIS GA FIRE DEPT/RESCUE
A LIGHTNING STRIKE CAUSED A HOUSE FIRE IN HAZLEHURST.
MINOR DAMAGE WAS REPORTED.
0815 PM LIGHTNING 5 NNE WEST GREEN 31.68N 82.71W
07/20/2015 JEFF DAVIS GA FIRE DEPT/RESCUE
A LIGHTNING STRIKE CAUSED A HOUSE FIRE ON TOWNS CREEK
ROAD. MAJOR DAMAGE WAS REPORTED.
&&
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EDT TUE JUL 21 2015
GAZ153-154-165-166-211900-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
226 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 300 PM EDT...
AT 226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAVERLY...OR 7 MILES NORTH OF WOODBINE...MOVING EAST AT 20 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...WOODBINE...DOCK JUNCTION...WAVERLY...TARBORO AND DOVER
BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3101 8142 3106 8143 3104 8143 3106 8147
3104 8147 3106 8151 3102 8145 3097 8150
3097 8145 3095 8143 3093 8146 3094 8143
3091 8143 3097 8181 3115 8180 3118 8142
3115 8143
TIME...MOT...LOC 1826Z 272DEG 19KT 3106 8172
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT TUE JUL 21 2015
FLZ024-GAZ153-154-164>166-211930-
INLAND NASSAU FL-INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-
INLAND CAMDEN GA-CHARLTON GA-
247 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...SOUTHERN
GLYNN...CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 330 PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOCK JUNCTION TO NEAR
HOMELAND...AND MOVING SOUTHEAST AT 25 MPH.
EXCESSIVE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...BRUNSWICK...ST. SIMONS ISLAND...HILLIARD...
FOLKSTON...WOODBINE...DOCK JUNCTION...HOMELAND...WAVERLY...KINGS
FERRY...JEKYLL ISLAND...SEA ISLAND...COUNTRY CLUB ESTATES...HARRIETTS
BLUFF...TARBORO...COLESBURG AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3112 8140 3114 8137 3113 8135 3100 8140
3106 8149 3106 8151 3104 8147 3102 8147
3102 8145 3099 8163 3097 8145 3091 8147
3098 8141 3087 8142 3085 8155 3061 8180
3083 8226 3125 8151 3122 8127
TIME...MOT...LOC 1846Z 293DEG 21KT 3117 8153 3085 8212
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT TUE JUL 21 2015
FLZ037-038-211930-
FLAGLER FL-PUTNAM FL-
251 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND FLAGLER
COUNTIES UNTIL 330 PM EDT...
AT 250 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ANDALUSIA...MOVING EAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...FLAGLER BEACH...BUNNELL...CRESCENT CITY...POMONA PARK...
ANDALUSIA...MARINELAND...BEVERLY BEACH...LAKE COMO AND ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2941 8115 2927 8115 2926 8141 2940 8142
2938 8145 2935 8158 2958 8165 2963 8142
2963 8132 2964 8132 2966 8124 2965 8122
2966 8122 2967 8121 2945 8112 2943 8112
TIME...MOT...LOC 1850Z 265DEG 18KT 2949 8150
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 PM EDT TUE JUL 21 2015
GAZ154-166-211915-
COASTAL CAMDEN GA-COASTAL GLYNN GA-
256 PM EDT TUE JUL 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 315 PM EDT...
AT 256 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRUNSWICK...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...JEKYLL ISLAND...SEA
ISLAND...COUNTRY CLUB ESTATES AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ROADWAY AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3113 8140 3114 8137 3113 8135 3112 8141
3100 8140 3102 8143 3104 8143 3106 8147
3105 8147 3106 8151 3103 8145 3097 8144
3098 8141 3086 8142 3108 8161 3121 8147
3119 8143 3120 8133
TIME...MOT...LOC 1856Z 313DEG 21KT 3110 8148
HESSThe Jacksonville radar (KJAX), 112 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
3 thunderstorm wind, 2 lightning, 1 heavy rain, 1 flood. Local standard time, as filed.
A spotter measured 1 inch of rainfall in 20 minutes.
A large tree limb fell on a motorcyclist on Cesary Blvd. The time of the event was based on radar imagery.
Multiple trees were blown down near the 2300 block of Cesary Blvd. The time of damage was based on radar.
A lightning strike indirectly injured 2 people at a restaurant in Jacksonville Beach off of Atlantic Blvd.
Lightning caused a fire at a single family home along Paradise Oaks Court. The time of the event was based on lightning data. The cost of damage was unknown but estimated for the event to be included Storm Data.
A portion of Cassat Avenue at I-10 was closed due to flooding.
A large tree was blown down on a backyard shed in the Murray Hill area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595847, 595850, 595851, 595848, 595849, 595846, 595852.